advertisement
Question
Posted by: Phela | 2004/02/17

Is the pill making me overweight???

I'm 22yrs old, 1.51m high and weigh 57kg. I started using the "Triphasil" pill in December 2003. My doctor put me on the pill to balance my hormones & since I started using it, I can't control my appetite. I've gained about 5kg. Do you think the pill contributed in all the weight gain?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Phela
Most female hormone treatments can either increase or decrease weight and affect appetite. At present your BMI = 25, which is the upper cutoff for the normal weight range (18-25). It would be better if you could weigh 52 kg, so do discuss this problem with the prescribing dr because he/she may be able to adjust the dose, change the medication or suggest another type of contraception. To lose weight, you need to eat a low-fat, high-fibre diet (click on 'Diet' and 'Weight loss' and 'Slimming Diet' for a copy), and combine it with regular exercise (brisk walking, running, jogging, skipping, cycling, swimming - anything to get active).
Good luck
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cathy | 2004/02/18

No, food makes you overweight. Sometimes hormone levels can make you want to eat more, thats true.

Reply to Cathy

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement